Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 273, NWS Atlanta, GA

June 2, 2011Chattahoochee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2011, 5:49 PM EDT for Chattahoochee County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2011, 5:49 PM EDT (21:49 UTC)
Expired
Jun 2, 2011, 6:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Chattahoochee County, GA

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS52 KFFC 022149
SVRFFC
GAC053-022230-
/O.NEW.KFFC.SV.W.0273.110602T2149Z-110602T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTH OF CUSSETA...MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JAMESTOWN/SOUTH FORT BENNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3226 8490 3237 8498 3242 8478 3246 8471
      3233 8467 3227 8473 3223 8491
TIME...MOT...LOC 2149Z 075DEG 9KT 3238 8476

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:20 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 2, 3:20 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT THU JUN 2 2011

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HOT CONDITIONS EXPECTED TO CONTINUE THROUGH THE SHORT TERM...WITH
NEAR RECORD TEMPERATURES ACROSS MUCH OF THE STATE. UPPER LEVEL HIGH
PRESSURE REMAINS STRONG OVER THE SOUTHEAST U.S. EVEN WITH THE RIDGE
CENTER SHIFTING SLIGHTLY WEST. WITH AN UPPER LEVEL DISTURBANCE
CIRCLING THE HIGH PRESSURE AND DROPPING INTO THE CAROLINAS
FRIDAY...WILL SEE INCREASED CHANCES OF PRECIPITATION FRIDAY AND
SATURDAY...ESPECIALLY ACROSS EASTERN AND PARTS OF CENTRAL GEORGIA.

THOUGH AMPLE LOW LEVEL MOISTURE IS PRESENT ACROSS THE
STATE...RELATIVE HUMIDITY LEVELS ARE JUST LOW ENOUGH THAT HEAT INDEX
VALUES ARE EXPECTED TO REMAIN BELOW THE 105 HEAT ADVISORY CRITERIA.
MINIMUM TEMPERATURES ARE APPROACHING THE 75 DEGREE CRITERIA IN AREAS
NEAR COLUMBUS...SO WILL HAVE TO MONITOR CONDITIONS...ESPECIALLY ON
SATURDAY...WHERE HEAT INDEX VALUES IN THE SAME AREA ARE IN THE
100-104 RANGE.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
ALTHOUGH INCONSISTENCIES EXIST BETWEEN MODELS THROUGH THE LONG
TERM...OVERALL CONSENSUS REMAINS HOT AND MAINLY DRY...WITH GENERAL
DIURNAL CONVECTION RESULTING IN SLIGHT CHANCE POPS AT BEST.
TEMPERATURES EXPECTED TO STAY ABOVE NORMAL...WITH ABOVE 90 DEGREE
HIGHS FOR MUCH OF THE STATE THROUGH LATE NEXT WEEK.

31

&&

.CLIMATE...

RECORDS FOR 06-03...FRIDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      99 1985     63 1967     72 2002     47 1956
                1951
                1926
   KATL      96 1936     62 1967     75 1985     46 1956
   KCSG      99 1985     72 1970     76 1985     44 1956
   KMCN     102 1985     73 1932     77 1985     48 1956

RECORDS FOR 06-04...SATURDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1911     66 1997     71 2008     52 1929
                            1976        2000
                                        1985
   KATL      98 1911     66 1976     76 1895     54 1969
                                                    1954
                                                    1879
   KCSG     100 1985     72 1976     77 1998     53 1969
   KMCN     103 1985     73 1997     75 1941     49 1969

RECORDS FOR 06-05...SUNDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1985     69 1997     73 1985     49 1954
   KATL      98 1985     66 1997     75 1985     50 1954
                            1886
   KCSG     103 1985     73 1997     74 1993     48 1954
                                        1981
   KMCN     102 1985     71 1997     75 1985     51 1954
                            1969
                            1926

RECORDS FOR 06-06...MONDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1985     70 1997     74 1985     51 1976
   KATL     100 1943     66 1997     77 1985     53 1997
                                                    1954
                                                    1946
   KCSG     103 1985     77 1997     76 1981     52 1954
   KMCN     105 1985     69 1997     76 1985     52 2006

RECORDS FOR 06-07...TUESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1933     65 1997     73 1980     50 2000
   KATL      97 1943     62 1997     75 1899     50 1998
                1933                    1885
   KCSG      98 1993     69 1997     76 1981     54 1976
   KMCN     100 1933     70 1968     74 1980     52 1976

RECORDS FOR 06-08...WEDNESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 2008     69 1997     74 1933     50 1977
   KATL      96 1952     68 1997     77 1899     52 1977
   KCSG      98 2008     74 1997     75 1981     54 1955
                                        1980
                                        1953
   KMCN     100 2008     73 1997     74 1981     53 1998
                            1912        1980        1991
                                        1933

&&

.AVIATION...
18Z UPDATE...
VFR DOMINATES THROUGH THE FORECAST PERIOD...WITH HAZE CAUSING
VSBYS TO DROP AS LOW AS MVFR OVERNIGHT AS WINDS CALM. EXPECTING
PCPN/CONVECTION IN NE GA FROM 20-03Z TO AFFECT AHN...HRRR MODEL
CONCURS WITH IT NOT ENTERING METRO ATL. WINDS FROM W-NW THROUGH
THE PERIOD AT METRO ATL TAF SITES...OTHER SITES MAY SEE SOME WEAK
SW WINDS BRIEFLY TONIGHT.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON PCPN...CONVECTION...AND VSBYS.
MEDIUM CONFIDENCE ON WIND.
GFS AND HRRR SOLUTIONS PREFERRED...NAM TOO MOIST.

10

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  97  67  96 /  40  20  20   5
ATLANTA         73  95  72  94 /  20  10  10  10
BLAIRSVILLE     64  91  61  92 /  20  20  20   5
CARTERSVILLE    67  96  66  95 /  20  10  10   5
COLUMBUS        74  99  74  97 /  20  20  20  10
GAINESVILLE     71  95  69  94 /  30  20  20   5
MACON           70  98  69  97 /  20  20  20  10
ROME            68  97  67  97 /  20   5  10   5
PEACHTREE CITY  68  96  67  95 /  20  10  10  10
VIDALIA         71  94  71  93 /  20  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 2, 5:10 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT THU JUN 2 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 AM EDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE ACROSS THE DEEP SOUTH.
HOWEVER... A WEAK SURFACE TROUGH ACROSS CENTRAL GEORGIA WILL
DRIFT NORTHWARD THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
HOT DAYTIME TEMPERATURES AND A WEAK SURFACE TROUGH OF LOW PRESSURE
WILL COMBINE TO BRING A SLIGHT CHANCE OF THUNDERSTORMS TO PARTS OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. THE GREATER
CHANCE FOR DEVELOPMENT WILL BE GENERALLY ALONG AND EAST OF A ROME
TO WINDER TO LOUISVILLE LINE...AND MAINLY BETWEEN THE HOURS OF 4
PM AND MIDNIGHT. LACK OF DEEP LAYER MOISTURE AND WEAK WIND SHEAR
PROFILES WILL HELP HOLD ANY DEVELOPMENT TO ISOLATED IN COVERAGE AND
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH AND
CENTRAL GEORGIA EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 2, 4:25 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT THU JUN 2 2011

GAZ076-022100-
425 PM EDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JEFFERSON COUNTY
UNTIL 500 PM EDT...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STELLAVILLE...MOVING SOUTH AT 15 MPH.

&&

LAT...LON 3317 8228 3305 8229 3293 8228 3292 8249
      3310 8250 3325 8246 3328 8234
TIME...MOT...LOC 2025Z 354DEG 11KT 3314 8238
Special weather statement, Jun 2, 5:31 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUN 2 2011

GAZ090-091-022200-
531 PM EDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MARION AND
CHATTAHOOCHEE COUNTIES UNTIL 600 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHRISTOPHER...MOVING WEST AT 15 MPH.

&&

LAT...LON 3223 8489 3238 8493 3242 8478 3251 8457
      3238 8447 3225 8468
TIME...MOT...LOC 2131Z 072DEG 12KT 3236 8471

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:25 PM EDTSpecial Weather StatementFFCJefferson35 min
Jun 2, 5:31 PM EDTSpecial Weather StatementFFCChattahoochee, Marion29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.